MAUDE Adverse Event Report: DEPUY MITEK LLC US ARCTIC HIP ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US ARCTIC HIP ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225029
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation shows the shaft of the device is bent in the middle.The shrink tubing near the distal end of the electrode is damaged possibly by coming in contact with a sharp metal surface.This type of damage indicates rough handling.There were no signs of melting on the shrink tubing.The device was tested for the articulation feature and it functioned as intended.This complaint cannot be confirmed.A review into the complaints system revealed no other complaints for this lot of devices that was released to distribution.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.Udi: (b)(4) - incomplete.The lot number is currently unavailable; therefore, the device expiration date is also unavailable.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a hip procedure when pressing the button to articulate on the customer's vapr arctic suction electrode with dome tip, the device would not articulate.The sales rep stated that the tip of the electrode appears to be bent and melted a little.The sales rep stated that the surgeon did not use a cannula with the device and that the device was not near metal.The sales rep stated that the surgeon was not hooking or grabbing tissue with the device.The sales rep reported that the surgeon completed the procedure with a cool pulse electrode using the same generator with no patient consequences but there was a ten minute delay.The sales rep stated that the generator settings were set a default and that neptune was used for suction.The sales rep was unsure how long the device was on before failure but stated that the device was used intermittently.The sales rep reported that there was no sparking or arcing and that the device was not buried in tissue.The sales rep stated that the electrode is not a reprocessed device.The sales rep was not present for the case therefore could not provide any further information.The device will be returning for evaluation.

Brand Name
ARCTIC HIP ELECTRODE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7864768
Report Number1221934-2018-50982
Device Sequence Number11188222
Product Code GEI
UDI-Device Identifier10886705022526
UDI-Public10886705022526
Combination Product (Y/N)N
PMA/510(K) Number
K140896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Catalogue Number225029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2015
Initial Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1